Ruin probabilities with a Markov chain interest model. (English) Zbl 1122.91340

Summary: Finite and infinite time ruin probabilities in a discrete time risk process with a Markov chain interest model are studied. Recursive and integral equations for the ruin probabilities are given. When interest rates are non-negative, generalized Lundberg inequalities for the infinite time ruin probability are derived by inductive and martingale approaches. When interest rates can be negative and loss distributions have regularly varying tails, asymptotic formulas for the finite time ruin probability are given by an inductive approach on the recursive equations.


91B30 Risk theory, insurance (MSC2010)
60J20 Applications of Markov chains and discrete-time Markov processes on general state spaces (social mobility, learning theory, industrial processes, etc.)
Full Text: DOI Link


[1] Asmussen, S., Ruin probabilities, (2000), World Scientific Singapore
[2] Cai, J., Discrete time risk models under rates of interest, Prob. eng. inf. sci., 16, 309-324, (2002) · Zbl 1031.91057
[3] Cai, J., Ruin probabilities with dependent rates of interest, J. appl. prob., 39, 312-323, (2002) · Zbl 1007.60096
[4] Embrechts, P.; Klüppelberg, C.; Mikosch, T., Modelling extremal events for insurance and finance, (1997), Springer Berlin · Zbl 0873.62116
[5] Feller, W., An introduction to probability theory and its applications, (1971), Wiley New York · Zbl 0219.60003
[6] Grandell, J., Aspects of risk theory, (1991), Springer-Verlag New York · Zbl 0717.62100
[7] Nyrhinen, H., On the ruin probabilities in a general economic environment, Stochastic process. appl., 83, 319-330, (1999) · Zbl 0997.60041
[8] Nyrhinen, H., Finite and infinite time ruin probabilities in a stochastic economic environment, Stochastic process. appl., 92, 265-285, (2001) · Zbl 1047.60040
[9] Ross, S., Stochastic processes, (1996), John Wiley New York
[10] Shaked, M.; Shanthikumar, J., Stochastic orders and their applications, (1994), Academic Press San Diego · Zbl 0806.62009
[11] Tang, Q.H.; Tsitsiashvili, G.Sh., Precise estimates for the ruin probability in finite horizon in a discrete-time model with heavy-tailed insurance and financial risks, Stochastic process. appl., 108, 299-325, (2003) · Zbl 1075.91563
[12] Willmot, G.E.; Cai, J.; Lin, X.S., Lundberg inequalities for renewal equations, Adv. appl. prob., 33, 674-689, (2001) · Zbl 1003.60081
[13] Willmot, G.E.; Lin, X.S., Lundberg approximations for compound distributions with insurance applications, (2001), Springer-Verlag New York
[14] Yang, H., Non-exponential bounds for ruin probability with interest effect included, Scand. actuarial J., 99, 66-79, (1999) · Zbl 0922.62113
[15] Yang, H., Ruin theory in a financial corporation model with credit risk, Insurance math. econ., 33, 135-145, (2003) · Zbl 1055.91059
[16] Yang, H.; Zhang, L., Martingale method for ruin probability in an autoregressive model with constant interest rate, Prob. eng. inf. sci., 17, 183-198, (2003) · Zbl 1065.62182
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.